MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240); Impaired Healing (2378)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported the xenmatrix ab graft was implanted into a compromised environment, which included an ecoli infection, a fistula and necrotic tissue around the hernia defect.While the clinician has stated that the hernia recurrence is "definitely related to the device" it should be noted that only a 2cm overlap was maintained due to the necrotic tissue around the hernia defect.It appears that the patient's compromised health was a contributing factor to the issues that presented post implant.However, at this time, no definitive conclusion has been be made.To date this is the only reported complaint for this manufacturing lot of 30 units released for distribution in august, 2016.Regarding recurrence and infection the warning section of the instructions-for-use states, "to minimize recurrences when repairing hernias, the graft should be large enough to provide sufficient overlap beyond the margins of the defect on all sides" and "this device is not indicated for the treatment of infection.If an infection develops, treat the infection aggressively." a manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following is associated to a patient who is part of a clinical study.On (b)(6) 2016 - the patient underwent an intraperitoneal repair with component separation technique to repair the hernia (subxiphoid) using a xenmatrix ab graft.As noted the wound site was contaminated with a bacterial wound infection (ecoli) prior to implant of the study device.Explant of a previously place non davol parietex mesh was performed at this time.A fistula is noted to have been present at the time of the procedure and the midline fascia was not closed at this time due to necrotic tissue around hernia defect.A vacuum assisted closure was performed.It is noted is that a 5cm overlap of the defect with the graft was not maintained and only a 2cm overlap was maintained due to necrotic tissue around the hernia defect.The wound never initially healed postoperatively and was assessed by the clinician as possibly related to the study device and possibly related to the procedure.On (b)(6) 2016 - (b)(6) 2017 - the patient was diagnosed and treated for, c-diff toxin, uti, klebsiella bacteria, uti with bacteria with ecoli, and vre infected abdominopelvic hematoma.These diagnosis have been assessed by the clinician as not related to the study device.On (b)(6) 2017 - during a follow up visit it is noted that the wound is granulating, healing by secondary intention with no cellulitis.On (b)(6) 2018 - the patient was diagnosed with a wound infection.This has been assessed by the clinician as possibly related to the study device and possibly related to the procedure.On (b)(6) 2018 - during a follow up visit erythema is noted with opening at incision site.2 x 6cm area that remains with granulation tissue that has not epithelialized.The patient was also diagnosed with a hernia recurrence, which has been assessed as definitely related to the device and definitely related to the procedure.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7638452
Report Number1213643-2018-02208
Device Sequence Number2412999
Product Code PIJ
UDI-Device Identifier00801741074295
UDI-Public(01)00801741074295
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number1152020
Device Lot NumberHUAT2141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight74